MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8590855
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with l4/5 segmental disc herniation, spinal stenosis and underwent lumbar decompression and bone graft fusion.During the surgery, the screw slipped during the screw insertion process.The product came in contact with the patient.No patient symptoms or complication were reported as result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual, macroscopic and optical examination revealed thread crest/flank damage; this damage appears to have initiated near the start of the thread, and is evident around the damaged portion of the thread.Functional evaluation with a sample mas head found the set screw was unable to be fully engaged.The above observations are consistent with misalignment of the mas and set screw threads during construct assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8117937
Report Number1030489-2018-01582
Device Sequence Number19224886
Product Code KWP
UDI-Device Identifier00721902365263
UDI-Public00721902365263
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981676
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8590855
Device Lot NumberH5381792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR